Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
150 Doctors are Online

What causes constant burning and pain in stomach?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 1290 Questions
Question
Hi. I am having a constant burning, sometimes stabbing, pain in my lower abdomen on the left side. It has been this way since yesterday. It hurts through to my back, too. I am perimenopausal and have been spotting for about 6 days. I also have IBS and have had a spinal fusion, at the L4-L5 vertebrae. Any advice?
Posted Sat, 16 Aug 2014 in Menstruation and Miscarriage
 
 
Answered by Dr. Ashish Verma 36 minutes later
Brief Answer:
Get a USG abdomen

Detailed Answer:
Hi,

Welcome to HealthcareMagic.

I have read your query and understand your concern.

You pain could be either due to a left sided ureteric stone or drug induced gastritis or due to pelvic inflammatory disease (PID). But gastritis pain is usually felt on the upper abdomen, so I would advice you to get an ultrasound(USG) of your abdomen to rule of the presence of stone and also the status of your pelvic organs like uterus, tubes and ovaries.

Further management will depend upon the usg report as management is different for stones and PID(Pelvic inflammatory disease). An Urologist will be needed for the former and gynecologist for the later.

Hope I have been helpful.

Regards,
Dr. Ashish Verma
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor